Virginia, 2024Damaging Winds in Virginia, July 15, 2024
July 15, 2024 · NWS LWX · 20 events in 7 counties and zones
A stalled front amid an unstable airmass spawned clusters of strong to severe thunderstorms, one of which produced considerable wind damage over far northern Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $171,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled front amid an unstable airmass spawned clusters of strong to severe thunderstorms, one of which produced considerable wind damage over far northern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 15, 1:40 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 15, 1:40 PM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
240 PM EDT Mon Jul 15 2024
.SYNOPSIS...
Hot and humid conditions will persist through midweek as a
surface trough lingers east of I-95 with high pressure remains
offshore. The surface trough will be overtaken by a cold front
late Wednesday into Thursday. This front will then stall to the
south through the end of the week and into the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Another oppressively hot afternoon. Heat headlines remain in
effect through the evening. Stay hydrated and well-rested.
In terms of convection this afternoon, model guidance continues
to show an axis of showers and thunderstorms across the CWA
from approximately the Shenandoah Valley towards the northern DC
metro and points northwest later this afternoon into this
evening. There is a remnant MCV well north of the area near Lake
Erie, but there is an area of forcing attached south of the MCV
from a line along I-79 in western PA down to Morgantown, WV.
This is visible on satellite imagery as of 18Z. As this moves
east and interacts with a lee sfc trough and potential bay
breeze, the potential for convection increases. Now there is a
subtle inversion present on ACARS data as of 18Z around 500 mb
with weak westerly flow that is inhibiting a lot of the cu for
the time being. Some of these storms may become strong to
severe given the available convective parameters. Most likely
hazards will be damaging winds. Most convection should depart to
the east a little after sunset, with some residual showers
sticking around into the overnight hours. Overnight lows will
drop down into the upper 60s to low 70s for most with mid to
upper 70s closer to the waters.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Have upgraded the Excessive Heat Watch for Tuesday into an
Excessive Heat Warning for the DC and Baltimore metros along
with the northern portions of the Shenandoah Valley into the
eastern panhandle of West Virginia. Elsewhere, heat advisories
are in effect for tomorrow afternoon and evening. Most models
have Tds a degree or two higher tomorrow, so heat indices right
around local criteria are expected. This coupled with another
day of heat and oppressive humidity will likely result in
continued heat related illnesses.
Additionally, showers and thunderstorms return thanks in part to
remnant MCS activity and a local surface trough. Still more
uncertainty as to where coverage may be greatest but have tried to
highlight the northern two-thirds of the CWA as the best chance for
convective initiation. Better forcing exists further north of the
area but should this change, strong to severe thunderstorms may
become more common across our northern half of the forecast
area. This is where SPC has upgraded the northern third of the
area to a Level 2 out of 5 (Slight Risk). Precipitation wanes
by the mid to late evening hours with lows dropping down into
the 70s for most areas aside from upper 60s in the mountains.
Another hot day is expected on Wednesday, although heat index values
may be a few degrees cooler compared to previous days. Heat
Advisories are still possible, especially east of the Blue Ridge
Mountains and the climo areas along the waterways. A cold front
will approach the area from the Ohio Valley, leading to an
increase in shower and thunderstorm potential across the area.
There are some timing discrepancies with the front that may
inhibit strong to severe storms with post-peak heating
initiation. The front is expected to slowly move south where it
will eventually stall past Wednesday night. Lows are expected to
be in the 60s to low 70s for most areas with increasing
northwest flow.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
The primary features of interest will be a pair of stagnant upper
ridges across the Intermountain West and western Atlantic, as well
as a prominent trough over eastern Canada down into much of the
eastern third of the country. With the area of lower heights
anchoring a good chunk of the northeastern U.S., there will finally
be a period of near to even below average temperatures.
Looking down to the surface, a cold front responsible for the
pattern shift will drop south and east of the local area on Thursday
before settling into the Carolinas by Friday. Some increase in
heights are expected by the weekend as the Atlantic ridge shifts
westward. This leads to a weakening of the southern extension of
troughing across the northeastern U.S. Overall, this front will
provide a focus for additional showers and thunderstorms as it
pushes southward on Thursday. This would particularly focus over
areas south of I-66/U.S. 50 before a mainly dry sets up on Friday.
Forecast highs each will top out in the mid/upper 80s, locally in
the 70s across mountain locales. More sunshine can be had with the
frontal zone well off to the south.
Over the weekend, the period of north to northeasterly winds ends
with the stalled front returning northward a warm front. Conditions
turn warmer along with an uptick in humidity levels. Based on
multiple ensemble systems, such temperatures should stay fairly
close to average for mid/late July standards. This places highs
squarely in the upper 80s to low 90s. Shower and thunderstorm
chances return with the return of the front. This pattern is
expected to hold on into early next week as well.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Have added VCTS and VCSH to all TAFs aside from CHO this
afternoon and evening. CU field is starting to grow and model
guidance continues to have various showers/thunderstorms across
the area. Main concern form an aviation standpoint would be
microbursts. Otherwise, VFR conditions are expected to persist
through much of the period. Another period of VCTS is possible
Tuesday afternoon. Some guidance has a more organized complex
along/north of the Potomac river. Low confidence, but something
to monitor.
A few westerly or southwesterly wind gusts to 15 kts are
possible this afternoon Otherwise, winds will continue to be
fairly light out of the south to southwest leading into Tuesday
before becoming more westerly to northwesterly on Wednesday as a
cold front approaches the area sometime later in the day on
Wednesday.
A shift to north to northwesterly winds will take place Thursday
morning with the threat for showers and thunderstorms tracking
southward with the front. Some restrictions are possible,
particularly across the more southern terminals. Improvements can be
expected once this system exits toward the Virginia/North Carolina
border. A mainly dry day is likely for Friday with VFR conditions.
Winds eventually shift to northeast to easterly on Friday with the
frontal zone returning as a warm front by Saturday. This introduces
additional shower and thunderstorm chances on Saturday which could
bring periods of sub-VFR conditions.
&&
.MARINE...
SMWs are possible today and Tuesday with any strong
thunderstorms that cross the waters. SCAs will be possible
Wednesday after a cold front crosses the waters later in the day
and into the overnight hours.
A cold front will track across the waters Thursday morning which
brings a shift to northerly winds. These persist through much of the
day before turning more northeast to easterly on Friday. At this
point, background winds stay below Small Craft Advisory levels.
However, there could be some showers and thunderstorms across the
southern waters for the first half of Thursday. These could pose a
hazard to mariners in the waterways.
&&
.TIDES/COASTAL FLOODING...
Anomalies will be slightly elevated over the next several days
with some more sensitive tidal locations reaching action stage.
No minor flooding is expected over the next several tide cycles
locally.
&&
.CLIMATE...
Here are some daily high temperature records during the July 15-17
timeframe next week.
Records (RERs) are only issued for DCA, IAD, BWI, and MRB, but
other sites are shown for reference. A '+' sign indicates multiple years
currently hold that record.
***MONDAY, JULY 15TH, 2024***
LOCATION RECORD (YEAR) FORECAST
Washington-National (DCA) 100F (1988) 100F
Washington-Dulles (IAD) 98F (1995) 101F
Baltimore (BWI) 102F (1995) 101F
Martinsburg (MRB) 107F (1936) 99F
Charlottesville (CHO) 102F (1954) 100F
Annapolis (NAK) 101F (1995) 99F
Hagerstown (HGR) 102F (1954) 98F
***TUESDAY, JULY 16TH, 2024***
LOCATION RECORD (YEAR) FORECAST
Washington-National (DCA) 104F (1988) 102F
Washington-Dulles (IAD) 104F (1988) 102F
Baltimore (BWI) 104F (1988) 102F
Martinsburg (MRB) 107F (1988) 99F
Charlottesville (CHO) 102F (1988) 100F
Annapolis (NAK) 98F (1997)+ 98F
Hagerstown (HGR) 104F (1988) 100F
***WEDNESDAY, JULY 17TH, 2024***
LOCATION RECORD (YEAR) FORECAST
Washington-National (DCA) 102F (1980) 97F
Washington-Dulles (IAD) 100F (1997)+ 96F
Baltimore (BWI) 101F (1988) 97F
Martinsburg (MRB) 102F (1988)+ 93F
Charlottesville (CHO) 100F (1988)+ 96F
Annapolis (NAK) 100F (1900) 94F
Hagerstown (HGR) 100F (1953)+ 93F
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Excessive Heat Warning until 8 PM EDT this evening for DCZ001.
Excessive Heat Warning from 11 AM to 8 PM EDT Tuesday for
DCZ001.
MD...Excessive Heat Warning until 8 PM EDT this evening for MDZ003-
006-008-011-013-014-016>018-504-506>508.
Excessive Heat Warning from 11 AM to 8 PM EDT Tuesday for
MDZ003-006-008-011-013-014-016>018-504-506>508.
Heat Advisory until 8 PM EDT this evening for MDZ004-005-502-
503-505.
Heat Advisory from 11 AM to 8 PM EDT Tuesday for MDZ004-005-
502-503-505.
VA...Excessive Heat Warning until 8 PM EDT this evening for
VAZ027>031-053>055-057-527.
Excessive Heat Warning from 11 AM to 8 PM EDT Tuesday for
VAZ027>031-053>055-057-527.
Heat Advisory until 8 PM EDT this evening for VAZ025-026-
036>040-050-051-056-501-502-504>506-526.
Heat Advisory from 11 AM to 8 PM EDT Tuesday for VAZ025-026-
036>040-050-051-056-501-502-504>506-526.
WV...Excessive Heat Warning until 8 PM EDT this evening for
WVZ051>053.
Excessive Heat Warning from 11 AM to 8 PM EDT Tuesday for
WVZ051>053.
Heat Advisory until 8 PM EDT this evening for WVZ050-055-502-
504-506.
Heat Advisory from 11 AM to 8 PM EDT Tuesday for WVZ050-055-
502-504-506.
&&
SYNOPSIS...CPB
NEAR TERM...CPB
SHORT TERM...CPB
LONG TERM...BRO
AVIATION...BRO/CPB
MARINE...BRO/CPB
TIDES/COASTAL FLOODING...LWX
CLIMATE...LWXHazardous weather outlook, Jul 15, 1:51 PM EST, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
251 PM EDT Mon Jul 15 2024
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-161900-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
251 PM EDT Mon Jul 15 2024
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...This Afternoon and Tonight
An Excessive Heat Warning is in effect through 8 PM this evening
for most of the outlook area except Spotsylvania County, where a
Heat Advisory is in effect.
An isolated thunderstorm may produce damaging winds this afternoon
and evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
An Excessive Heat Warning is in effect from 11 AM until 8 PM
Tuesday for most of the outlook area except Spotsylvania County,
where a Heat Advisory is in effect.
Hot and humid conditions will continue Wednesday. Heat index
values between 105 to 110 degrees are possible.
Isolated severe thunderstorms with damaging wind gusts are
possible Wednesday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-161900-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
251 PM EDT Mon Jul 15 2024
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...This Afternoon and Tonight
An Excessive Heat Warning is in effect through 8 PM this evening
for the northern Shenandoah Valley into Washington County
Maryland, as well as northern Baltimore and Harford Counties. A
Heat Advisory is in effect elsewhere.
An isolated thunderstorm may produce damaging winds this afternoon
and evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
An Excessive Heat Warning is in effect from 11 AM until 8 PM
Tuesday for the northern Shenandoah Valley into Washington County
Maryland, as well as northern Baltimore and Harford Counties. A
Heat Advisory is in effect elsewhere.
An isolated thunderstorm may produce damaging winds Tuesday
afternoon and evening.
Hot and humid conditions will continue Wednesday. Heat index
values between 100 to 105 degrees are possible, especially east of
the Blue Ridge Mountains.
Isolated severe thunderstorms with damaging wind gusts are
possible Wednesday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ001-501-502-VAZ503-504-WVZ501>506-161900-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
251 PM EDT Mon Jul 15 2024
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...This Afternoon and Tonight
A Heat Advisory is in effect through 8 PM this evening east of
the Allegheny Front.
An isolated thunderstorm may produce damaging winds this afternoon
and evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
A Heat Advisory is in effect from 11 AM until 8 PM Tuesday east
of the Allegheny Front.
An isolated thunderstorm may produce damaging winds Tuesday
afternoon and evening, and again Wednesday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Thunderstorm Wind, Rappahannock
- When
- July 15, 3:12 PM EST
- Where
- Rappahannock County, 1.47 mi NNW of Amissville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.688, -78.014
Rappahannock County 911 Call Center reported a few trees blown down in the eastern part of the county, including along VA-637 South Poes Road and VA-729 Richmond Road.
Thunderstorm Wind, Loudoun
- When
- July 15, 3:14 PM EST to 3:17 PM EST
- Where
- Loudoun County, 0.72 mi NW of Waterford
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 39.187, -77.610
A trained weather spotter reported a couple dozen trees blown down on their farm due to two to three minutes of intense thunderstorm winds at their farm.
Thunderstorm Wind, Fauquier
- When
- July 15, 3:19 PM EST
- Where
- Fauquier County, 2.06 mi S of Orlean
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.721, -77.955
Fauquier County 911 Call Center reported large trees blown down onto power lines in the 10700 block of VA-743 Bears Den Road in Marshall.
Thunderstorm Wind, Loudoun
- When
- July 15, 3:20 PM EST
- Where
- Loudoun County, 0.74 mi NW of Wheatland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 39.187, -77.680
Large tree limbs blew down onto a traffic signal and power lines at the intersection of VA-9 Charles Town Pike and VA-287 Berlin Turnpike.
Thunderstorm Wind, Loudoun
- When
- July 15, 3:28 PM EST to 3:34 PM EST
- Where
- Loudoun County, 0.83 mi NE of Raeonian Spgs
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $100,000
- Reported by
- 911 Call Center
- Coordinates
- 39.160, -77.611
Dozens of large trees, tree limbs, wires, and a few poles blew down near Waterford, including near the intersection of VA-662 Clarkes Gap Road and VA-703 Hurley Lane.
Thunderstorm Wind, Loudoun
- When
- July 15, 3:30 PM EST
- Where
- Loudoun County, 1.3 mi WNW of Purcellville
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.157, -77.743
A wind gust of 50 knots (58 MPH) was measured by a Tempest station on VA-690 Hillsboro Road.
Thunderstorm Wind, Loudoun
- When
- July 15, 3:32 PM EST
- Where
- Loudoun County, 0.65 mi ESE of Hillsboro
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.197, -77.708
Trees blew down in the 37300 block of VA-9 Charlestown Pike.
Thunderstorm Wind, Rappahannock
- When
- July 15, 3:33 PM EST
- Where
- Rappahannock County, 2.42 mi NE of Peola Mills
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.553, -78.236
Rappahannock County 911 Call Center reported a few trees down in the southern part of the county, including along US-522 Sperryville Pike and VA-231 F T Valley Road.
Thunderstorm Wind, Loudoun
- When
- July 15, 3:42 PM EST
- Where
- Loudoun County, 1.08 mi N of Leesburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 39.136, -77.548
There were several reports of trees blown down in and around Leesburg, including near the intersection of US-15 James Monroe Highway and North King Street.
Thunderstorm Wind, Loudoun
- When
- July 15, 3:50 PM EST
- Where
- Loudoun County, 0.37 mi NNE of Leesburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 39.125, -77.547
Several 8-inch diameter tree limbs blew down partially blocking Fieldstone Drive near Battlefield Parkway Northeast.
Thunderstorm Wind, Loudoun
- When
- July 15, 3:51 PM EST
- Where
- Loudoun County, 1.67 mi ESE of Leesburg Muni
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 39.072, -77.521
Multiple large tree limbs and a couple of trees blew down near Landsdowne.
Thunderstorm Wind, Loudoun
- When
- July 15, 4:00 PM EST
- Where
- Loudoun County, 1.95 mi E of Ashburn
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.055, -77.444
A wind gust of 50 knots (58 MPH) was measured by a mesonet at the George Washington University Science and Technology Center - Loudoun Campus (1857W).
Thunderstorm Wind, Culpeper
- When
- July 15, 4:10 PM EST
- Where
- Culpeper County, 0.68 mi SSW of Elkwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.511, -77.855
Multiple trees blew down along VA-676 Berry Hill Road.
Thunderstorm Wind, Culpeper
- When
- July 15, 4:10 PM EST
- Where
- Culpeper County, 0.7 mi W of Brandy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.500, -77.893
A large tree blew down near the intersection of Mount Dumpling Road and VA-663 Stevensburg Road.
Thunderstorm Wind, Fairfax
- When
- July 15, 4:19 PM EST
- Where
- Fairfax County, 1.52 mi WNW of Great Falls
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.012, -77.294
Large tree limbs blew down across Walker Road in VA-681 Great Falls blocking the roadway.
Thunderstorm Wind, Culpeper
- When
- July 15, 4:28 PM EST
- Where
- Culpeper County, 1.77 mi WNW of Richardsville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 38.414, -77.757
Nearly half a dozen trees blew down near the intersection of VA-610 Elys Ford Road and VA-682 Fields Mill Road.
Thunderstorm Wind, Orange
- When
- July 15, 4:40 PM EST
- Where
- Orange County, 0.46 mi WNW of Wilderness
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 38.334, -77.737
Several trees blew down near the intersection of VA-3 Germanna Highway and VA-20 Constitution Highway in the Lake of the Woods and Locust Grove areas.
Thunderstorm Wind, Spotsylvania
- When
- July 15, 5:08 PM EST
- Where
- Spotsylvania County, 0.82 mi WNW of Five Mile
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.286, -77.563
Trees blew down near the intersection of VA-627 Gordon Road and VA-620 Harrison Road.
Thunderstorm Wind, Spotsylvania
- When
- July 15, 5:08 PM EST
- Where
- Spotsylvania County, 1.19 mi E of Chancellor
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.270, -77.578
A few trees blew down near the intersection of VA-627 Gordon Road and VA-674 Chancellor Road.
Thunderstorm Wind, Spotsylvania
- When
- July 15, 5:08 PM EST
- Where
- Spotsylvania County, 0.97 mi N of Chancellor
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.284, -77.601
Trees blew down near the intersection of VA-674 Chancellor Road and VA-610 Old Plank Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 15, 20242 deaths · 2 events
- Tornadoes and Flash Flooding in Illinois, July 15 to 16, 20241 death · EF1 · 118 events
- Tornadoes and Flash Flood in Illinois, July 15 to 16, 20244 injured · EF2 · 163 events
- Tornadoes and Damaging Winds in Indiana, July 15, 20241 death · EF1 · 32 events
- Tornadoes and Flash Flood in Illinois, July 15 to 16, 2024$300,000 · EF2 · 46 events
- Tornadoes and Damaging Winds in New York, July 15, 2024$837,000 · EF1 · 91 events
- Tornadoes and Damaging Winds in Indiana, July 15 to 16, 20241 injured · $1.1 million · EF1 · 53 events
- Wildfire in Washington, July 15 to 31, 2024$35 million · 1 event
- Tornado and Flash Flood in Iowa, July 15, 2024$520,000 · EF1 · 29 events
- Wildfire in Idaho, July 15 to 31, 2024$2.8 million · 1 event
- Tornadoes and Flash Flooding in New York, July 15, 2024$72,000 · EF0 · 56 events
- Damaging Winds in Pennsylvania, July 15, 20242 injured · $117,000 · 70 kt wind · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1187173, 1187174, 1187175, 1187177, 1187178, 1187179, 1187180, 1187181, 1187182, 1187183, 1187184, 1187185, 1187186, 1187187, 1187188, 1187190, 1187196, 1187197, 1187198, 1187199.